I hate it when I feel itchy and what more to say itchy AND pained! It means my hives are back! Am currently waiting for the Zyrtec my hubby made me consumed to kick into effect and sooth my itch away.
Firstly, what are hives aka urticaria? It's a type of allergic reaction that looks blotchy and red and raised areas of skin as if bitten by gazillion mozzies! Then again, how hives look varies. Apparently, it can move around; appearing and disappearing at different parts of our bodies. Dang! Playing hide and seek game ain't fun!
In 2010 when I was living in Brisbane, the hives first made their appearance. I probably blogged about it before, so check out archives around May or June 2010 to read about it.
I don't like eating medicine, if I can help it. After 'tahan'ing my itch and pain for a few weeks, I gave in to Zyrtec and lived on it (an anti-histamine) for the next half of 2010. I'll eat it every morning before any itchiness appears 'cos better to have it before the hives appear.
That and I just got plain sick and tired of being itchy and pained every single day.
Once I moved to Melbourne, it miraculously stopped. I reckoned it was some pollen where I lived that was causing the hives. And now, it's made a come back. Drat that!
I still think it's pollens. 'Cos this all started about 2 weeks back when we went jogging. Since then, I've had hives attack about 3 times now. This is just SO annoying. I had to take sick leave last week due to swelling of my eyes.
Anyways, Mr. C is making an appointment for me with a doctor (I'll call him Dr. Saviour if he can provide a definite answer to the cause of my allergies) who specialises in allergies. He gets really worked up when I break out in hives and today's hives were really naughty having a gala time on my tummy, lower back, thighs and back of calves.
Thanks to K, my colleague for providing a list of allergy doctors to check out.
Let's hope Dr. Saviour will truly save me from more hive appearances!
Hey... guess what?? Zyrtec pulled through. No longer in pain and the swelling has subsided. Phew....